What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 2, 1:07 PM MST, 2 hours 21 minutes earlier. Its key messages:
- There is a Slight Risk (Level 2 of 5) for severe weather Saturday afternoon and evening east of the Laramie Range. All modes of severe weather are possible: large hail, damaging winds, an isolated tornado or two (southern Panhandle), and flash flooding.
- There is a Marginal to Slight Risk of severe weather for Sunday, mainly across western Nebraska. Primary hazards look to be large hail, damaging winds, and flash flooding.
- Drier and warmer conditions return mid-week and continue through the weekend.
Area forecast discussion, Aug 2, 1:07 PM MST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
207 PM MDT Sat Aug 2 2025
.KEY MESSAGES...
- There is a Slight Risk (Level 2 of 5) for severe weather
Saturday afternoon and evening east of the Laramie Range. All
modes of severe weather are possible: large hail, damaging
winds, an isolated tornado or two (southern Panhandle), and
flash flooding.
- There is a Marginal to Slight Risk of severe weather for
Sunday, mainly across western Nebraska. Primary hazards look
to be large hail, damaging winds, and flash flooding.
- Drier and warmer conditions return mid-week and continue
through the weekend.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 105 PM MDT Sat Aug 2 2025
Thunderstorms already firing off once again across the region
this afternoon and the potential for severe weather remains yet
again. Stout instability of 1500-2500 J/kg lies from around
Cheyenne eastwards, while favorable SRH lies just outside of our
region to the west of the NE Panhandle. Overall the environment
looks conducive of some stronger to severe thunderstorms
including large hail and damaging wind gusts, but unlike
yesterday we're not seeing quite as widespread stout severe
parameters and with much of this activity firing off in a
scattered nature, congealing of storms into clusters will help
to limit supercellular development. The best region in our CWA
for stronger severe weather development will be the Southern
NE Panhandle, where a watch is possible in the coming hour or
two. Meanwhile mesoanalysis also shows PWAT values of 1+ inch
more into central Nebraska. This has helped to pull the
Panhandle just out of the marginal risk of heavy rainfall, but
some localized flooding can't be ruled out despite our downturn
of flash flooding threat.
CAMs indicate activity will either begin to weaken or move out
of region during the early evening hours. Overnight more
clearing should occur, and with downsloping expected low stratus
and fog should finally not be an issue for the Nebraska
Panhandle. Into tomorrow the Nebraska Panhandle remains in a
Marginal (1 out of 5) risk for severe weather including hail and
winds yet again. CAMs struggle to produce meaningful storms in
Wyoming as moisture and instability continue to shift eastwards
further into Nebraska. MUCAPE values of 750-1000 J/kg should
still be present in the NE Panhandle and with bulk shear values
a bit stronger in the 50-60 knot range, there should be at least
meager support for a stronger storm or two during the afternoon.
Meanwhile a drier surface layer may support some sounding
profiles supportive of gusty showers or storms in Wyoming.
Overall this weekend is thankfully looking quieter than our end
to the week was, but a low end risk of some stronger to severe
storms still can't be ruled out.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 105 PM MDT Sat Aug 2 2025
Warmer and drier weather is still expected in the long term forecast
for Monday onwards. However, there is currently a Marginal Risk for
severe weather across eastern portions of the region on Monday, due
to northwesterly flow aloft allowing a weak disturbance to push
through the flow and initiate enough synoptic lift via a stream of
strong vorticity to support a few moderate to high based showers and
possibly some isolated severe storms. Monsoonal moisture attempts to
return the region as highlighted by NAEFS projecting Integrated
Vapor Transport to be in the 99th percentile for the Intermountain
west. The latest model soundings aren't too impressive and look to
indicate wind as the main severe threat. Storm chances are expected
to drop off Tuesday as an upper-level ridge builds over the
southwestern CONUS and subsidence returns to southeast Wyoming and
western Nebraska. PWATs are expected to be in the 10th percentile
and gusty returning to the region to bring some Fire Weather
concerns Tuesday. This high is expected to remain firmly in place,
leading to more zonal flow across the region throughout the week.
With the ridge so close by, its influence will be felt as
temperatures once again rise into the 90s to near 100s. The warmest
day looks to be Thursday at this time, though Wednesday through
Friday will be quite hot. The next best chance for precipitation
will be Saturday as an upper-level trough attempts to dive south out
of Canada. However, this is still a week away, so things will
change. This potential trough will continue to be monitored
throughout future forecast updates.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1151 AM MDT Sat Aug 2 2025
VFR conditions expected to prevail over the next 24 hours.
Another round of thunderstorms possible once again locally
impacting both winds and visibilities as well as bringing MVFR
or lower conditions for a brief period, with strong to severe
activity primarily impacting Southern and Central Panhandle
terminals this afternoon (KSNY, KBFF, KAIA) though all sites
could see thunderstorms nearby. Cloud decks should be generally
mid height, between 5-15k feet, but locally lower decks with
storms also possible. Predominant winds 10-20 knots with some
gusts to 30 knots possible, lessening overnight into tomorrow
morning.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...CG
LONG TERM...MM
AVIATION...CG
Hazardous weather outlook, Aug 2, 1:55 PM MST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
255 PM MDT Sat Aug 2 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-032100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
255 PM MDT Sat Aug 2 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- There is a Slight Risk (Level 2 of 5) for severe weather
Saturday afternoon and evening east of the Laramie Range. All
modes of severe weather are possible: large hail, damaging
winds, an isolated tornado or two (southern Panhandle), and
flash flooding.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
- There is a Marginal to Slight Risk of severe weather for
Sunday, mainly across western Nebraska. Primary hazards look
to be large hail, damaging winds, and flash flooding.
- Drier and warmer conditions return mid-week and continue through
the weekend with critical fire weather conditions possible.
.Spotter information statement...
Spotter reports for severe weather and flooding are encouraged.
In the hours before
Special weather statement, Aug 2, 1:48 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
248 PM MDT Sat Aug 2 2025
WYZ118-119-022115-
Central Laramie County WY-East Laramie County WY-
248 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LARAMIE COUNTY
THROUGH 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gun Barrel, or 22 miles northeast of Cheyenne,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4130 10458 4146 10457 4151 10416 4122 10417
TIME...MOT...LOC 2048Z 268DEG 23KT 4135 10446
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GoatleySpecial weather statement, Aug 2, 2:22 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
322 PM MDT Sat Aug 2 2025
NEZ020-054-WYZ118-119-022145-
Kimball NE-Banner NE-Central Laramie County WY-
East Laramie County WY-
322 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIMBALL...
SOUTHWESTERN BANNER AND EAST CENTRAL LARAMIE COUNTIES THROUGH 345 PM
MDT...
At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gun Barrel, or 32 miles northeast of Cheyenne, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albin and Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4117 10431 4144 10438 4155 10398 4124 10388
TIME...MOT...LOC 2122Z 258DEG 11KT 4138 10426
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Aug 2, 2:23 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
323 PM MDT Sat Aug 2 2025
WYZ107-108-022200-
East Platte County WY-Goshen County WY-
323 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES THROUGH 400 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grayrocks Reservoir, or 11 miles northeast of Wheatland, moving east
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Laramie, Grayrocks Reservoir, and Fort Laramie National Historic
Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4204 10485 4222 10486 4227 10452 4200 10451
TIME...MOT...LOC 2123Z 268DEG 10KT 4214 10476
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Aug 2, 3:03 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
403 PM MDT Sat Aug 2 2025
WYZ109-110-113-022245-
Upper North Platte River Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-
403 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CARBON COUNTY THROUGH
445 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rim Lake, or 7 miles southwest of Rawlins, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rawlins, Sinclair, Fort Steele Historic Site, Rawlins Municipal
Airport, Rim Lake, Teton Reservoir, and Carbon County Fairgrounds.
This includes Interstate 80 in Wyoming between mile markers 200 and
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10751 4183 10751 4185 10667 4158 10666
4156 10752 4166 10753
TIME...MOT...LOC 2203Z 268DEG 36KT 4170 10733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 2, 3:04 PM MST, 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
404 PM MDT Sat Aug 2 2025
WYZ109-111>114-022245-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Central Carbon County WY-Southwest Carbon County WY-Snowy Range WY-
404 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CARBON COUNTY
THROUGH 445 PM MDT...
At 404 PM MDT, Doppler radar was tracking a strong thunderstorm near
High Savery Reservoir, or 36 miles south of Rawlins, moving northeast
at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saratoga, Saratoga Lake Campground, Saratoga Lake, Jack Creek
Campground, High Savery Reservoir, and Shively Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4106 10750 4130 10769 4159 10690 4140 10657
TIME...MOT...LOC 2204Z 243DEG 51KT 4126 10734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Aug 2, 3:08 PM MST, 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
408 PM MDT Sat Aug 2 2025
NEZ095-096-WYZ108-022245-
North Sioux NE-South Sioux NE-Goshen County WY-
408 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES THROUGH 445 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Prairie Center, or 19 miles north of Torrington,
moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Sioux
and east central Goshen Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4231 10423 4245 10407 4227 10370 4206 10393
TIME...MOT...LOC 2208Z 310DEG 14KT 4233 10408
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MM